MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.156S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device returned.(b)(4).A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a hardware removal due to a broken trochanteric femoral nail advanced (tfna) nail.Originally, the patient had an implantation of tfna system for trochanteric fixation last (b)(6) 2018.However, the reverse oblique fracture did not heal resulting to breakage of the nail.During removal, all pieces of the broken nail, lag screw and unknown locking screws were removed.Then, the patient was revised to a new nail in a larger diameter of a trochanteric fixation nail.The procedure was completed successfully.It was unknown if there was a surgical delay reported.Patient outcome was unknown.Concomitant device reported: tfna lag screw (part # 04.038.090, lot # 7938535, quantity # 1), unknown locking screws (part # unknown, lot # unknown, quantity# 2).This complaint involves (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the 11mm/130 deg ti cann tfna 360mm/right - sterile (p/n 04.037.156s lot h781259) was received broken into two pieces with an oblique fracture at the proximal locking hole.Fragments were identified to be missing after piecing the broken pieces together.No other visual issues were identified with the returned components of the device.The following implants were returned as a concomitant device without an alleged complaint condition.Product code: unk - screws: trauma lot #: unk qty: 2 product code: 04.038.090 lot #: 7938535 qty: 1.Upon visual inspection, there is no evidence that the implants contributed to the complaint condition, and therefore no additional investigation will be performed on the implants.Device failure/defect identified? yes.The device failure/defect of broken was identified during the investigation and is related to the reported complaint condition.Dimensional inspection: feature: outer diameter , specification: 15.66 mm +/- 0.1 mm, measured dimension: 15.66 mm, result: conforming, measurement device: caliper ca802.Document/specification review: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the 11mm/130 deg ti cann tfna 360mm/right - sterile (p/n 04.037.156s lot h781259) as the implant was received broken into two pieces with an oblique fracture at the proximal locking hole.While no definitive root cause could be determined, it is possible that condition was due to early excessive strain by patient and/or unintended forces.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history review part number: 04.037.156s, 11mm/130 deg ti cann tfna 360mm/right- sterile lot number: h781259 (sterile) lot quantity: 6 manufacturing location: monument manufacturing date: 19-nov-2018 expiration date: 31-oct-2028 work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Document supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree tfna, bp55, lot number: 1l48547, lot quantity: 96.Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55 lot number: h613121, lot quantity: 1,000, work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 24-aug-2018 were reviewed and determined to be conforming.Note: sampling data for samples 226-275 was missing from the dhr.Data for samples 312-315 was missing from the quality card.Part number: 04.037.912.3, tfna lock drive, bp58 lot number: h769529, lot quantity: 80, work order traveler met all inspection acceptance criteria.Inspection sheet, met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80 lot number: h748527, lot quantity: 934 lbs.Certified test report supplied by perryman company dated 06-sep-2018 and certificate of test supplied to perryman company by howmet castings dated 31-mar-2016 were reviewed and determined to be conforming.Lot summary report dated 29-sep-2018 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8903604
Report Number2939274-2019-59858
Device Sequence Number10835487
Product Code HSB
UDI-Device Identifier10886982096647
UDI-Public(01)10886982096647
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.156S
Device Catalogue Number04.037.156S
Device Lot NumberH781259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight75